TITLE

APPRAISE-I: Apixaban reduced ischemic events, increased bleeding risk

AUTHOR(S)
Raible, Eric
PUB. DATE
November 2008
SOURCE
Cardiology Today;Nov2008, Vol. 11 Issue 11, p26
SOURCE TYPE
Newspaper
DOC. TYPE
Article
ABSTRACT
The article reports that the APPRAISE-I study indicates that apixaban reduces ischemic events but increases risk for bleeding in patients with recent acute coronary syndromes (ACS). Dr. John H. Alexander of the Duke University Health Center states that though novel anticoagulants offer an opportunity to reduce ischemic events beyond dual antiplatelet therapy, it also poses a risk of bleeding. An International Society of Thrombosis study showed that apixaban demonstrated dose-dependent increase in major bleeding or clinically-relevant nonmajor bleeding.
ACCESSION #
35639354

 

Related Articles

  • eptifibatide.  // Davis's Drug Guide for Nurses, 10th edition;2007, p465 

    The article presents a nursing guide to eptifibatide, an antiplatelet agent used to treat acute coronary syndrome. Indications and contraindications are mentioned. Adverse reactions to the drug are cited, including hypotension and bleeding. Nursing implications and desired outcomes are provided....

  • Danish data highlight bleeding risk with dabigatran etexilate.  // Reactions Weekly;6/30/2012, Issue 1408, p1 

    The article summarizes a study on the use of the anticoagulant dabigatran etexilate conducted by the Danish Health and Medicines Authority. The first adverse reaction results from the study have been released by the agency. The results revealed the potential side effects of the drug, including...

  • Heparin interaction.  // Reactions Weekly;3/12/2005, Issue 1042, p12 

    Discusses research being done on the interaction of heparin with concomitant methyl alcohol leading to fatal cerebral hemorrhage. Reference to a study by M. S. Holanda, E. E. Tejerina, C. Gonzáles, et al., published in the November 2004 issue of the "American Journal of Emergency Medicine";...

  • Update on Fondaparinux: Role in Management of Thromboembolic and Acute Coronary Events. Sharma, Tulsi; Mehta, Pankaj; Gajra, Ajeet // Cardiovascular & Hematological Agents in Medicinal Chemistry;2010, Vol. 8 Issue 2, p96 

    Anticoagulants are the mainstay of treatment of venous thromboembolic and acute coronary events. Improvements of new over established anticoagulants are targeted to achieve more favorable pharmacokinetics, minimal hemorrhagic side effects, a predictable dose response that obviates the need for...

  • Pharmacoeconomics of Anticoagulants in Acute Coronary Syndrome and Percutaneous Coronary Intervention. Huston, S. A.; Hawkins, D. // Current Pharmaceutical Design;Apr2008, Vol. 14 Issue 12, p1197 

    Economic evaluation plays an important role during almost all stages of pharmaceutical design and use. This paper reviews the recent pharmacoeconomic literature on the use of anticoagulants for acute coronary syndromes (ACS) and percutaneous coronary intervention (PCI). Both ACS and PCI are...

  • Heparin.  // Reactions Weekly;6/11/2005, Issue 1055, p11 

    Discusses research being done on delayed-onset heparin induced thrombocytopenia. Reference to a study by M. A. Smythe et al published in the April 2005 issue of "Annals of Emergency Medicine."

  • Clopidogrel.  // Reactions Weekly;4/11/2009, Issue 1247/1248, p12 

    The article describes the case of a 34-year-old woman with ischaemic cardiopathy who developed a serum sickness-like reaction while receiving the anti-platelet agent clopidogrel. She developed a nettle rash of 1 week's duration on the lower part of her trunk and on her lower limbs. She was...

  • Warfarin.  // Reactions Weekly;Mar2014, Vol. 1490 Issue 1, p36 

    The article presents a case report of a 40-year-old man developed skin necrosis while receiving warfarin. The patient received warfarin 5mg daily for cerebral venous thrombosis. He developed erythematous lesions on his back, arms and legs. It is stated that coumarin-induced skin necrosis (CISN)...

  • Dabigatran etexilate.  // Reactions Weekly;8/3/2013, Issue 1464, p17 

    The article presents a case study about the development of massive haemorrhage in an 88-year-old man after receiving dabigatran etexilate.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics